MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ502
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Subluxation (4525); Joint Laxity (4526); Implant Pain (4561)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
The patient experienced shoulder instability with subluxations.These episodes occurred when holding a coat close to the body and reaching across the body without any weight, with the shoulder sliding forward and then quickly returning to its place.Two additional subluxation incidents were noted on a different date.The patient received non-operative care, specifically physical therapy.Upon physician assessment, there were no signs of various shoulder issues on imaging at the two-year visit.
 
Event or Problem Description
A patient presented with shoulder pain exacerbated by lying on the left side.Initial x-rays were inconclusive but indicated a suspected stress reaction due to deltoid tension.A bone scan on a later date, confirmed an acromial stress reaction.Treatment involved six weeks of sling use followed by physical therapy (pt), which did not alleviate symptoms.Another bone scan on the same day confirmed an acromial stress fracture.Pt continued, supplemented by a platelet-rich plasma (prp) injection to the deltoid.The adverse event resolved without further issues.
 
Additional Manufacturer Narrative
Please note the corrections made to the h6 device code, clinical signs code, and b2: the reported event was not confirmed since the device was not returned for evaluation and no other evidences were provided.The opinion of the medical expert was requested on this case despite the limited information provided and stated as following: "reading the subject information, i can confirm that the patient had a stress fracture of the acromion, and that this ae was resolved by rest and prp injection into the deltoid muscle.It is an ae that can be linked to the procedure, it is a well-known ae in reverse total shoulder arthroplasty.It is not linked especially to either the humeral or glenoid device as such.In all cases of reverse total shoulder arthroplasty more stress is applied on the acromion as compared to anatomic total shoulder arthroplasty, and this may lead to stress fractures of the acromion/scapular spine".More detailed information about the complaint event as well as the affected device must be available in order to clearly determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18086828
Report Number0001649390-2023-00301
Device Sequence Number6460553
Product Code PHX
UDI-Device Identifier00846832092123
UDI-Public00846832092123
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ502
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexMale
Patient Weight110 KG